The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Hello


#1

Hi I’ve just joined this forum :slight_smile:
I have MS and PoTs (Postural Orthostatic tachycardia syndrome) and now Migrainous Vertigo (so the neurologist calls it). I was taking Pizotifen but it didn’t have any effect on the dizziness so the neurologist said to reduce it then come off it before trying something else. (He suggested a beta-blocker but I take Fludrocortisone to increase my bp otherwise I faint (POTs effect!), and I’m due to see a POTs specialist for the 1st time next week so I don’t want to mess up the bp problem before I see him). The trouble is, I’ve had migraines every other day since stopping the Pizotifen 2 weeks ago and am having to take Sumatriptan to take the migraine away. Before I went on Pizotifen I only had migraine maybe once a month. Has anyone else had such an increase in migraines after coming off Pizotifen?
Thanks for reading this :relieved:


#2

Hi, and welcome

If you use Search facility on this forum ‘coming off Pizotifen’, you’ll find an unanswered post from mr.molar1982 asking your exact question so you are not the only one experiencing this.

I cannot answer your question from personal experience I’m afraid but from what I’ve read it would seem More than probable that any change in the level of preventative drugs in your system could cause any symptoms to recur at the same or an increased level. The migraine brain doesn’t take kindly to changes and the more sensitive it is the more it can play up. It seems the Pizotifen was working as a preventative to keep the migraines away but now that protection is decreasing. Helen


#3

Thanks so much for your reply @Onandon03 I’ll take a look at the post you mentioned :slight_smile:


#4

Are you allowed to take tricyclics (Ami, Nort) Fairysteps?

Given the number of people who take them, have success with them and the rate at which they are well tolerated, after Beta-blockers must surely be the nexts consideration and avoids more tricky SSRI’s - they are a lot easier to titrate off of if one day you feel better.


#5

Hi @turnitaround I’m already taking Venlafaxine & Mirtazapin so I’m not sure if tricyclics are an option for me, I’ll check with the gp.
Thanks for your reply :slight_smile:


#6

Ah, may not be a consideration then since they would both affect your serotonin levels. Perhaps you could add those to your profile under Med #2?

PS Welcome to the forum!